EconPapers    
Economics at your fingertips  
 

Local weighted composite quantile estimation and smoothing parameter selection for nonparametric derivative function

Qichang Xie, Qiankun Sun and Junxian Liu

Econometric Reviews, 2020, vol. 39, issue 3, 215-233

Abstract: Estimating derivatives is of primary interest as it quantitatively measures the rate of change of the relationship between response and explanatory variables. We propose a local weighted composite quantile method to estimate the gradient of an unknown regression function. Because of the use of weights, a data-driven weighting scheme is discussed for maximizing the asymptotic efficiency of the estimators. We derive the leading bias, variance and normality of the estimator proposed. The asymptotic relative efficiency is investigated and reveals that the new approach provides a highly efficient alternative to the local least squares, the local quantile regression and the local composite quantile regression methods. In addition, a fully automatic bandwidth selection method is considered and is shown to deliver the bandwidth with oracle property meaning that it is asymptotically equivalent to the optimal bandwidth if the true gradient were known. Simulations are conducted to compare different estimators and an example is used to illustrate their performance. Both simulation and empirical results are consistent with our theoretical findings.

Date: 2020
References: Add references at CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://hdl.handle.net/10.1080/07474938.2019.1580947 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:taf:emetrv:v:39:y:2020:i:3:p:215-233

Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/LECR20

DOI: 10.1080/07474938.2019.1580947

Access Statistics for this article

Econometric Reviews is currently edited by Dr. Essie Maasoumi

More articles in Econometric Reviews from Taylor & Francis Journals
Bibliographic data for series maintained by ().

 
Page updated 2022-01-15
Handle: RePEc:taf:emetrv:v:39:y:2020:i:3:p:215-233